Alert archive / Louisiana / Wind Advisories in 2008

Wind Advisory 5, NWS New Orleans, LA

March 7, 2008Saint Bernard Parish, Louisiana

NWS New Orleans, LA issued this wind advisory at Mar 7, 2008, 6:31 AM CST for Saint Bernard Parish, Louisiana. It took effect at Mar 7, 2008, 12:00 PM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2008, 6:31 AM CST (12:31 UTC)
In effect from
Mar 7, 2008, 12:00 PM CST
Expired
Mar 8, 2008, 6:00 AM CST
In force
18 hr
Issued by
NWS New Orleans, LA

County Saint Bernard Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 0.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2008-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2008-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
-62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLIX 071231
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
631 AM CST FRI MAR 7 2008

...A WIND ADVISORY IS IN EFFECT THIS AFTERNOON AND OVERNIGHT FOR
SOUTHEAST LOUISIANA...

.STRONG NORTHERLY WINDS ARE EXPECTED TO AFFECT DIRECTLY AREAS OF
SOUTH OF LAKE PONTCHARTRAIN.

LAZ060>064-068>070-072045-
/O.NEW.KLIX.WI.Y.0005.080307T1800Z-080308T1200Z/
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-
INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER...
NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...PORT SULPHUR...
EMPIRE...YSCLOSKEY
631 AM CST FRI MAR 7 2008

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SLIDELL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST
SATURDAY.

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 30 MILES AN
HOUR WITH GUSTS UP TO 40 MILES AN HOUR THIS AFTERNOON THROUGH
SATURDAY MORNING. WINDS SHOULD SUBSIDE SATURDAY MORNING. 

A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
3 follow-up statements
000 
WWUS74 KLIX 072218
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
418 PM CST FRI MAR 7 2008

...A WIND ADVISORY IS IN EFFECT THIS AFTERNOON AND OVERNIGHT FOR
SOUTHEAST LOUISIANA...

.STRONG NORTHERLY WINDS ARE EXPECTED TO AFFECT AREAS OF SOUTH OF
LAKE PONTCHARTRAIN.

LAZ060>064-068>070-080630-
/O.CON.KLIX.WI.Y.0005.000000T0000Z-080308T1200Z/
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-
INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER...
NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...PORT SULPHUR...
EMPIRE...YSCLOSKEY
418 PM CST FRI MAR 7 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 25 TO 30 MILES AN
HOUR WITH GUSTS UP TO 40 MILES AN HOUR THIS AFTERNOON THROUGH
SATURDAY MORNING. WINDS SHOULD SUBSIDE SATURDAY MORNING.

A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

24
000 
WWUS74 KLIX 080449
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1049 PM CST FRI MAR 7 2008

...A WIND ADVISORY IS IN EFFECT OVERNIGHT FOR SOUTHEAST
LOUISIANA...

.STRONG NORTHWEST WINDS WILL CONTINUE SOUTH OF LAKE PONTCHARTRAIN
TONIGHT.

LAZ060>064-068>070-081200-
/O.CON.KLIX.WI.Y.0005.000000T0000Z-080308T1200Z/
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-
INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER...
NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...PORT SULPHUR...
EMPIRE...YSCLOSKEY
1049 PM CST FRI MAR 7 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY...

STRONG NORTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS 35 TO 40 MPH
WILL CONTINUE OVERNIGHT. THE WIND COMBINED WITH THE COLD
TEMPERATURES WILL CREATE WIND CHILLS IN THE MID 20S TO AROUND 30
DEGREES. 

A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

IF VENTURING OUTSIDE...REMEMBER TO DRESS WARMLY AND WEAR A HAT.

$$
000 
WWUS74 KLIX 081204
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
604 AM CST SAT MAR 8 2008

...WIND ADVISORY HAS EXPIRED FOR SOUTHEAST LOUISIANA...

LAZ060>064-068>070-081315-
/O.EXP.KLIX.WI.Y.0005.000000T0000Z-080308T1200Z/
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-
INCLUDING THE CITIES OF...DESTREHAN...NORCO...METAIRIE...KENNER...
NEW ORLEANS...BELLE CHASSE...CHALMETTE...VIOLET...PORT SULPHUR...
EMPIRE...YSCLOSKEY
604 AM CST SAT MAR 8 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR SOUTHEAST LOUISIANA
SOUTH OF LAKE PONTCHARTRAIN.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Mar 7, 4:37 AM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Mar 7, 4:37 AM CST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
437 AM CST FRI MAR 7 2008

.DISCUSSION...
LATEST WV/IR IMAGERY SHOWED A DISTURBANCE ON THE FRONT SIDE THE
TROUGH. 00Z FRI SHOWED NO INSTABILITY BUT 500MB TEMP AROUND -16C.
HOWEVER...GFS MODEL SOUNDING AT MSY SHOWED A CAPE VALUE AROUND 200
J/KG AT 06Z FRIDAY. THIS WAS ENOUGH INSTABILITY NEEDED FOR THE
SEVERE STORMS. MEANWHILE...THE TROUGH AXIS WAS FROM MINNESOTA TO
NORTH CENTRAL TEXAS.

SHORT RANGE MODELS HAVE COME TOGETHER WITH THE TROUGH AXIS AND
COLD AIR. POSITIVELY TILTED TROUGH WILL SWEEP EAST TODAY AND BECOME
NEUTRAL OVER THE MISSISSIPPI VALLEY BY SATURDAY MORNING. ALTHOUGH
THE CURRENT DISTURBANCE WILL SWEEP EAST AND LOWER PW VALUES BELOW
AN INCH BY 18Z TODAY OVER THE FORECAST AREA...THE MAIN TROUGH WILL
BRING MOISTURE IN AT THE LOWER AND MID LAYERS LATE THIS AFTERNOON
AND TONIGHT. THICKNESS VALUES 1000 TO 500MB WILL LOWER BELOW 5360
METERS FOR SNOW OVER THE FORECAST AREA AT 00Z SAT OR THIS
EVENING...ACCORDING GFS...NAM AND NGM. INCREASED MOISTURE WILL
OCCUR OVER SOUTH MISSISSIPPI AND NORTH PARTS OF EAST CENTRAL
LOUISIANA LATE THIS AFTERNOON AND THIS EVENING. 1000 TO 700MB
THICKNESS VALUES ALSO DECREASE BELOW 2800 METERS FOR SNOW OVER THE
NORTH HALF OF THE FORECAST AREA BETWEEN 00Z AND 06Z SAT OR THIS
EVENING. NORTHWEST FLOW WAS NOTED OFF OF MODEL SOUNDING FOR MCB
FROM SURF TO 500MB THIS EVENING. THIS FLOW SHOULD SHORTENED THE
VERY LIGHT SNOW DURATION. WILL INSERT LIGHT SNOW WITH NO ACCUM FOR
LATE THIS AFTERNOON AND THIS EVENING FOR EXTREME SOUTH CENTRAL AND
PARTS OF EAST CENTRAL LOUISIANA. COLUMN SHOULD CONTINUE TO DRY
UNDER NW WINDS AND PRECIP WILL QUIT AFTER MIDNIGHT INTO SAT
MORNING. MARCH FRONT WILL LIKELY PUSH TO YUCATAN BY SATURDAY.
SURFACE HIGH WILL SLOWLY MARCH EAST ACROSS THE DEEP SOUTH SATURDAY
THROUGH MONDAY. A DISTURBANCE IN THE SOUTHERN STREAM WILL CREATE
OUR NEXT CHANCE OF THUNDERSTORMS TUESDAY.

&&

.AVIATION...
EXPECTING IMPROVING CONDITIONS FROM 500/1000 FEET TO 2000 FEET
AROUND 14Z. WINDS WILL INCREASE OUT WEST NORTHWEST AS THE DRY
SURGE PUSHES AROUND 20Z AND THEREAFTER.

.MARINE...
BEHIND THE FRONT THIS EVENING...WINDS AND WAVES ARE EXPECTED TO INCREASE
AS A SURFACE HIGH BUILD IN FROM THE EAST. SMALL CRAFT ADVISORIES
HAVE ALREADY BEEN ISSUED FOR THE LAKES AND COASTAL WATERS STARTING
AT VARIOUS TIMES BASED ON LOCATION AND REMAINING IN EFFECT THROUGH
SATURDAY MORNING. ANOTHER SURGE OF DRY COLD AIR IS EXPECTED TO
INCREASE WINDS UP TO 35KT OR HIGHER THIS EVENING. AS A
RESULT...GALE WARNINGS ARE IN EFFECT THIS EVENING. THE PRESSURE
GRADIENT SHOULD START TO RELAX SATURDAY AS THE HIGH BECOMES MORE
CENTERED OVER THE REGION. IT WILL REMAIN IN PLACE SUNDAY AND START
TO MOVE EASTWARD SUNDAY NIGHT AND INTO MONDAY AS ANOTHER COLD
FRONT APPROACHES FROM THE NORTHWEST.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  52  32  50  30 /  30  20  10   0
BTR  53  33  51  33 /  20  20  10   0
MSY  61  37  54  37 /  20  20  10   0
GPT  57  33  52  33 /  30  20  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.

GM...SMALL CRAFT ADVISORY FROM 6 PM FRIDAY TO 6 AM SATURDAY FOR THE
     FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     GALE WARNING FROM 6 PM FRIDAY TO 6 AM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
     TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
     NM.

     SMALL CRAFT ADVISORY FROM 6 AM SATURDAY TO NOON SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 PM FRIDAY TO 6 AM SATURDAY FOR THE
     FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE MAUREPAS.

     GALE WARNING FROM 6 PM FRIDAY TO 6 AM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

     SMALL CRAFT ADVISORY UNTIL 6 PM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS
     FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20
     TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF
     THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20
     NM.

     SMALL CRAFT ADVISORY FROM 6 AM SATURDAY TO NOON SATURDAY FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM PASCAGOULA MS TO THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA FROM 20 TO 60 NM...AND COASTAL WATERS
     FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER
     ATCHAFALAYA RIVER LA OUT 20 NM.

&&
Hazardous weather outlook, Mar 6, 9:00 PM CST, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NEW ORLEANS LA
900 PM CST THU MAR 6 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-071300-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
900 PM CST THU MAR 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO...SOUTHEASTERN LOUISIANA...AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

THUNDERSTORMS...
NUMEROUS TO WIDESPREAD SHOWERS AND SCATTERED EMBEDDED THUNDERSTORMS
ARE EXPECTED TO DEVELOP THIS EVENING AND PREVAIL THROUGH THE NIGHT
AS AN AREA OF LOW PRESSURE MOVES NORTHEAST ACROSS THE SOUTHEAST
LOUISIANA AND MISSISSIPPI COASTAL WATERS. RAINFALL AMOUNTS UP TO ONE
INCH WILL ARE EXPECTED OVERNIGHT WITH LOCALLY HEAVIER AMOUNTS
POSSIBLE SOUTH OF LAKE PONTCHARTRAIN. ISOLATED STRONG TO SEVERE
THUNDERSTORMS WILL BE POSSIBLE OVERNIGHT...MAINLY ACROSS COASTAL
AREAS AND THE ADJACENT COASTAL WATERS.

MARINE...
SOUTHEAST TO SOUTH WINDS WILL INCREASE TO 20 TO 25 KNOTS ACROSS THE
GULF COASTAL WATERS TONIGHT BEFORE BECOMING SOUTHWEST TOWARD
MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL
WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MARINE...
STRONG WEST TO NORTHWEST WINDS OF 20 TO 30 KNOTS WILL DEVELOP FRIDAY
AND PREVAIL THROUGH SATURDAY MORNING. A SMALL CRAFT ADVISORY WILL
REMAIN IN EFFECT FRIDAY THROUGH SATURDAY MORNING FOR THE GULF
COASTAL WATERS...AND A SMALL CRAFT ADVISORY FOR LAKES PONTCHARTRAIN
AND MAUREPAS WILL BE IN EFFECT FROM LATE FRIDAY INTO SATURDAY
MORNING. STRONGER NORTHWEST WINDS FRIDAY NIGHT MAY APPROACH GALE
FORCE FOR A PERIOD OF TIME OVER THE GULF COASTAL WATERS AS MUCH
COLDER AIR SURGES INTO THE AREA BEHIND A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Mar 7, 12:55 AM CST, 5 hours 36 minutes before
LAZ040-061>064-067>070-MSZ077-080-081-070830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1255 AM CST FRI MAR 7 2008

...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING ACROSS THE AREA...

AT 1255 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS UP TO 50 MPH EXTENDING
FROM BOGALUSA TO EAST NEW ORLEANS TO NORTH OF GRAND ISLE. THE
THUNDERSTORMS WERE MOVING EAST AT 60 MPH.

THUNDERSTORMS WILL BE NEAR...
YSCLOSKEY AND PORT SULPHUR AT 115 AM.
GULFPORT AIRPORT AND VENICE AT 130 AM.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Mar 7, 1:19 AM CST, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
119 AM CST FRI MAR 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 AM     MARINE TSTM WIND NEW ORLEANS             29.97N 90.08W
03/07/2008  M54 MPH          ORLEANS            LA   ASOS

            ASOS AT NEW ORLEANS LAKEFRONT AIRPORT MEASURED A WIND
            GUST OF 54 MPH OR 47 KNOTS.

&&

11
Special weather statement, Mar 7, 1:30 AM CST, 5 hours 1 minute before
MSZ080>082-070815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
130 AM CST FRI MAR 7 2008

...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA...

AT 125 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH STRONG GUSTY WINDS ALONG A LINE EXTENDING FROM
POPLARVILLE TO WAVELAND....MOVING EAST AT 60 MPH.

STRONG THUNDERSTORMS WILL BE NEAR...
GULFPORT AIRPORT AND ST. MARTIN AT 150 AM.
GAUTIER AND VANCLEAVE AT 205 AM.
PASCAGOULA AND MOSS POINT AT 215 AM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA
OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER
SERVICE.
Local storm report, Mar 7, 2:33 AM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
233 AM CST FRI MAR 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     TSTM WND DMG     1 NE BILOXI             30.43N 88.92W
03/07/2008                   HARRISON           MS   EMERGENCY MNGR

            ROOF DAMAGE TO A HOME IN DIBERVILLE.

&&
Local storm report, Mar 7, 2:37 AM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
237 AM CST FRI MAR 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 AM     TSTM WND GST     GULFPORT                30.39N 89.07W
03/07/2008  M69.00 MPH       HARRISON           MS   OFFICIAL NWS OBS

0200 AM     TSTM WND DMG     1 NE BILOXI             30.43N 88.92W
03/07/2008                   HARRISON           MS   EMERGENCY MNGR

            ROOF DAMAGE TO A HOME IN DIBERVILLE.

&&
Local storm report, Mar 7, 3:03 AM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
303 AM CST FRI MAR 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0158 AM     TSTM WND GST     BILOXI                  30.42N 88.93W
03/07/2008  M69.00 MPH       HARRISON           MS   OFFICIAL NWS OBS

0200 AM     TSTM WND DMG     1 NE BILOXI             30.43N 88.92W
03/07/2008                   HARRISON           MS   EMERGENCY MNGR

            ROOF DAMAGE TO A HOME IN DIBERVILLE.

&&
THE WIND GUST OF 69 MPH WAS MEASURED AT BILOXI KESSLER AIR FORCE
BASE. THIS WIND GUST WAS NOT MEASURED AT GULFPORT AIRPORT.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 7:46 PM CSTSpecial Marine WarningLIX59 min
Mar 6, 8:55 PM CSTRiver Flood WarningLIXSaint Tammany17 hr
Mar 6, 11:07 PM CSTSpecial Marine WarningLIX113 min
Mar 6, 11:36 PM CSTSevere Thunderstorm WarningLIXJefferson, Plaquemines24 min
Mar 6, 11:36 PM CSTSevere Thunderstorm WarningLIXSaint Tammany24 min
Mar 6, 11:42 PM CSTSevere Thunderstorm WarningLIXSaint Charles, Saint John the Baptist, Tangipahoa33 min
Mar 6, 11:55 PM CSTSevere Thunderstorm WarningLIXPlaquemines35 min
Mar 7, 12:49 AM CSTSpecial Marine WarningLIX26 min
Mar 7, 1:00 AM CSTSpecial Marine WarningLIX60 min
Mar 7, 1:58 AM CSTSpecial Marine WarningLIX62 min
Mar 7, 6:28 AM CSTSpecial Marine WarningLIX62 min
Mar 7, 9:18 AM CSTRiver Flood WarningLIXSaint Tammany39 hr

Nearby

Wind Advisories in Louisiana, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.